MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD HEYMAN FOLLOWERS COUDE TIP, COMPLETE SET 10-24 FR., STERILE

C.R. BARD, INC. (COVINGTON) -1018233 BARD HEYMAN FOLLOWERS COUDE TIP, COMPLETE SET 10-24 FR., STERILE
Model Number 021300
Medical Device Problem Code Inadequate Instructions for Healthcare Professional (1319)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a heyman follower labeled with ref # (b)(4) was shipped inside of a case labeled ref # (b)(4).There was no patient involvement.
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the sample met specifications.Per evaluation, each of the following french size from 10-24 were included in the container which include 021310.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿1.Bard® heyman¿ followers are intended to be used with bardex® councill catheters and bard® heyman¿ filiform catheters.All individual devices are disposable and sold sterile.2.The filiform catheter comes packaged with a disposable stylet to use for insertion.Insert the bard® heyman¿ filiform catheter with stylet in place.The filiform catheter may be placed by inserting through a cystoscope under direct vision.Direct view catheter placement will decrease the number of difficult and possible false passages.3.There is a 3 centimeter orientation marking on the filiform catheter at 30 centimeters from the distal end to assist with placing the filiform catheter in the bladder.Placement of the filiform catheter in the bladder can be determined by removing the stylet and observing urine or aspirating urine with a syringe.If added confirmation is necessary, a radio graph can be taken after injecting radiopaque dye into the filiform catheter.When the filiform catheter has been properly placed, the stylet should be discarded.4.Starting with the smaller sizes, slip the bard® heyman¿ followers (straight or coude) over the filiform catheter.Increase the follower size until the desired dilation is accomplished.5.Slip a bardex® councill catheter over the filiform catheter and when it is in place, inflate balloon.Remove the filiform catheter.If, at a later time, the councill catheter is to be replaced, insert a new filiform catheter prior to removing the councill catheter.The filiform catheter will then guide the new councill catheter into place.After use, this product may be potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Warning: because the filiform catheter may advance with the passage of the followers, a length of the filiform catheter should always appear beyond the proximal end of the follower, otherwise the filiform catheter may be left in the urethra when the follower is withdrawn.Bard".
 
Event or Problem Description
It was reported that a heyman follower labeled with ref # 021310 was shipped inside of a case labeled ref # 021300.There was no patient involvement.

Brand Name
BARD HEYMAN FOLLOWERS COUDE TIP, COMPLETE SET 10-24 FR., STERILE
Common Device Name
HEYMAN FOLLOWER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8231523
Report Number1018233-2019-00185
Device Sequence Number216783
Product Code FBW
UDI-Device Identifier00801741075582
UDI-Public(01)00801741075582
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number021300
Device Catalogue Number021300
Device Lot NumberMCCU1530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1